MAUDE Adverse Event Report: ETHICON INC. MCRYL+ VIO 27IN 2-0 S/A CT-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL+ VIO 27IN 2-0 S/A CT-2; SUTURE, ABSORBABLE, SYNTHETIC
Model Number MCP333H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an animal underwent an unknown procedure on an unknown date and suture was used.The suture is pulling out of the attached needle, it has happened with about 6 of the 36 count box.Another like device was used to complete the procedure.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained: as per the clinic: we have a box of ethicon monocryl plus 2-0 27" mcp333h lot rdmpdb exp 202-03-31, that one of our surgeons has been having trouble with.The suture is pulling out of the attached needle, it has happened with about 6 of the 36 count box.We have 5 unopened in the box.Please provide procedure name and date.We only record the type of suture used, we don't record which package was used.This particular box would have been purchased from (b)(4) in (b)(6) 2021 and in rotation around the purchase date until (b)(6) when i emailed (b)(4).At that point there were only 5 packages left in the box, but my vet reported that approximately 6 from the box had suture that pulled from the needles.She uses this suture daily on several procedures daily.Please clarify if there were any adverse patient consequences due to this event? if yes, please explain in detail.The only consequence is that she needed to open a new package of suture to continue her procedures.On (b)(6) we ordered a new box.How was procedure successfully completed? our vet opened a new package of suture.Usually from the same box.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent this is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - irgacare active ingredient(s)- triclosan, dosage form - suture/solid/parenteral, strength - = 2360 g /m.Related to: 2210968-2021-12664, 2210968-2021-12666, 2210968-2021-12667,2210968-2021-12668, 2210968-2021-12669, 2210968-2021-12670.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Date sent to the fda: 01/25/2022.(b)(4) - no device problem found.This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigation summary: one opened box with three packets product code mcp333h were returned for analysis with the packaging closed.Upon initial inspection, of the samples, no external damages were observed on the packets.In order to evaluate the conditions of the returned samples, the packets were opened, and no defects were detected.The swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue on the suture and no defects were observed during evaluation.A functional test was performed, and the pull force result was above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of quality process, all devices are manufactured, inspected, and released to approved specifications.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.¿ (b)(4).

Brand Name
MCRYL+ VIO 27IN 2-0 S/A CT-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13023126
Report Number2210968-2021-12665
Device Sequence Number17335637
Product Code GAM
UDI-Device Identifier10705031046382
UDI-Public10705031046382
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberMCP333H
Device Catalogue NumberMCP333H
Device Lot NumberRDMPDB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2021
Supplement Date Received by Manufacturer01/07/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown